Alert archive / Wisconsin / Small Craft Advisories in 2014
Small Craft Advisory 101, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Dec 25, 2014, 9:09 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2014, 9:09 PM CST (03:09 UTC)
- Expired
- Dec 26, 2014, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
192 WHUS73 KMKX 260309 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 909 PM CST THU DEC 25 2014 ...GUSTY SOUTH TO SOUTHWEST WINDS DEVELOPING... .SOUTH-SOUTHWEST WINDS ARE BEGINNING TO INCREASE WITH THE TIGHTENING PRESSURE GRADIENT AHEAD OF APPROACHING LOW PRESSURE. FREQUENT SOUTHWEST WIND GUSTS ARE EXPECTED TO REMAIN AT SMALL CRAFT ADVISORY LEVELS FOR MOST OF THE OVERNIGHT THEN SLOWLY EASE AFTER DAYBREAK FRIDAY. WAVE HEIGHTS WILL APPROACH SMALL CRAFT CRITERIA...ESPECIALLY TOWARD OPEN WATER AS WINDS TURN MORE SOUTHWEST AFTER MIDNIGHT. LMZ643>646-261115- /O.NEW.KMKX.SC.Y.0101.141226T0309Z-141226T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 909 PM CST THU DEC 25 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST FRIDAY. * WINDS: SOUTH-SOUTHWEST 15 TO 20 KNOTS WITH FREQUENT GUSTS TO 25 KNOTS...TURNING SOUTHWEST AFTER MIDNIGHT. WINDS EASING TO 10 TO 15 KNOTS WITH GUSTS TO 20 KNOTS BY MID-MORNING. * WAVES: 3 TO 5 FEET NORTH OF MILWAUKEE...2 TO 4 FEET SOUTH. WAVES SUBSIDING TO 2 TO 4 FEET NORTH AND 1 TO 3 FEET SOUTH BY LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
1 follow-up statement
050 WHUS73 KMKX 260853 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 253 AM CST FRI DEC 26 2014 ...GUSTY SOUTH TO SOUTHWEST WINDS THIS MORNING... .BRISK SOUTH TO SOUTHWEST WINDS WILL CONTINUE THIS MORNING WITH THE TIGHT PRESSURE GRADIENT AHEAD OF AN APPROACHING TROUGH OF LOW PRESSURE. THE WINDS WILL DIMINISH LATE THIS MORNING AS THE TROUGH MOVES CLOSER TO LAKE MICHIGAN. LMZ643>646-261500- /O.CON.KMKX.SC.Y.0101.000000T0000Z-141226T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 253 AM CST FRI DEC 26 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WINDS: SOUTH TO SOUTHWEST 15 TO 20 KNOTS WITH FREQUENT GUSTS TO 25 KNOTS. WINDS EASING TO 10 TO 15 KNOTS WITH GUSTS TO 20 KNOTS BY MID-MORNING. * WAVES: 2 TO 4 FEET SUBSIDING TO 1 TO 3 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 25, 3:34 PM CST, 5 hours 35 minutes earlier.
Area forecast discussion, Dec 25, 3:34 PM CST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 334 PM CST THU DEC 25 2014 .TONIGHT AND FRIDAY...FORECAST CONFIDENCE IS HIGH. EXPECTING MAINLY MID AND HIGH LEVEL CLOUDS TONIGHT UNDER SOME WARM ADVECTION ALOFT. BETWEEN THE WARM ADVECTION...CLOUDS...AND SOUTHERLY WINDS...SHOULD SEE LOW TEMPS IN THE LOW TO MID 30S. THESE LOWS WILL BE A FEW DEGREES HIGHER THAN AVERAGE HIGHS FOR THIS TIME OF YEAR. MILD SOUTHERLY FLOW LOW LEVEL FLOW WILL CONTINUE FRIDAY. MODELS SUGGEST THE LOW LEVELS WILL SATURATE WEST TO EAST FROM LATER IN THE MORNING THROUGH THE AFTERNOON. THUS EXPECTING LOW CLOUDS TO RETURN TO THE AREA. BETWEEN THE MILD SOUTHERLY FLOW AND MAYBE AT LEAST MORNING BREAKS IN THE CLOUDS...LOOKS LIKE HIGHS MAY BE EVEN A COUPLE DEGREES MILDER THAN TODAY. .FRIDAY NIGHT THROUGH SUNDAY...FORECAST CONFIDENCE IS MEDIUM. MODELS ARE IN DECENT AGREEMENT WITH BRINGING SURFACE LOW NORTHEAST FROM THE SOUTHERN PLAINS INTO AND THROUGH SOUTHERN WISCONSIN FRIDAY NIGHT AND SATURDAY. THE NAM/GFS ARE QUICKER WITH THE LOW TRACK THAN THE ECMWF/CANADIAN MODELS. ALL OF THE MODELS BRING A SHOT OF WARM AIR ADVECTION AROUND 12Z SATURDAY...FOLLOWED BY THE PASSAGE OF THE 850 MB TROUGH AT 18Z SATURDAY...THEN THE 500 MB VORTICITY MAXIMUM SATURDAY AFTERNOON. NAM/GFS BRING AREA OF LOW LEVEL FRONTOGENESIS RESPONSE THROUGH THE AREA SATURDAY MORNING...WITH THE MID LEVEL FRONTOGENESIS CLIPPING AND REMAINING MOSTLY JUST TO THE NORTHWEST OF THE AREA. THIS IS THE BEST TIME PERIOD FOR UPWARD VERTICAL MOTION WITHIN A SATURATED AIR COLUMN...PER AREA FORECAST SOUNDINGS. THE NAM IS SOMEWHAT MILDER THAN THE GFS WITH TEMPERATURE PROFILES...AND KEEPS MOST OF THE AREA ALL RAIN. THE GFS DOES COOL THINGS DOWN ENOUGH FOR A MIX AND CHANGE TO LIGHT SNOW IN THE NORTHWEST PORTIONS OF THE AREA SATURDAY MORNING. BLENDED THESE SOLUTIONS WITH THE ECMWF AND CANADIAN...WHICH GIVE THIS MIX AND CHANGE TO LIGHT SNOW IN THE NORTHWEST COUNTIES SATURDAY MORNING. WENT WITH LIKELY POPS LATER FRIDAY NIGHT IN THE WEST...THEN ACROSS ALL OF THE AREA SATURDAY MORNING. MIX IN THE NORTHWEST COUNTIES LATER FRIDAY NIGHT SHOULD BECOME MAINLY LIGHT SNOW SATURDAY MORNING...WITH ACCUMULATIONS OF UP TO AN INCH. THE REST OF THE AREA SHOULD BE MILD ENOUGH FOR JUST RAIN OR A LIGHT MIX BEFORE ENDING. COLD AIR ADVECTION LATER SATURDAY INTO SATURDAY NIGHT WILL BRING DRIER AIR INTO THE AREA. THE DRY CONDITIONS WILL LINGER INTO SUNDAY. TEMPERATURES SHOULD BE MORE SEASONABLE FOR THIS TIME OF YEAR ON SUNDAY. .SUNDAY NIGHT THROUGH THURSDAY...FORECAST CONFIDENCE IS MEDIUM. THE GFS AND ECMWF ARE SHOWING THAT THE OVERALL 500 MB PATTERN MAY SHIFT TO A MORE NORTHWESTERLY FLOW REGIME BY THE MIDDLE OF NEXT WEEK. THIS SHOULD SIGNAL A TREND TOWARDS COLDER TEMPERATURES DURING THIS PERIOD. A PASSING 500 MB VORTICITY MAXIMUM AND SURFACE COLD FRONT MONDAY INTO MONDAY NIGHT MAY BRING LIGHT SNOW...SO LEFT LOW POPS GOING FOR NOW. ANOTHER SYSTEM ON NEW YEARS DAY MAY BRING SOME LIGHT SNOW...AND LEFT POPS GOING THERE. CONSENSUS MODEL TEMPERATURES DO TREND TO NEAR TO SLIGHTLY BELOW NORMAL BY THE MIDDLE OF THE WEEK. && .AVIATION/00Z TAFS/... VFR CONDITIONS HAVE FINALLY RETURNED TO SOUTHERN WISCONSIN. THINK THE NAM BRINGS LOW CLOUDS BACK TOO QUICKLY TONIGHT...SO EXPECTING VFR TO PERSIST THROUGH THE NIGHT. MOST MODELS DO SHOW THE LOW LEVELS SATURATING WEST TO EAST FROM LATER FRIDAY MORNING THROUGH THE AFTERNOON. THUS EXPECTING LOW CLOUDS TO EVENTUALLY RETURN TO THE AREA. && .MARINE... WINDS CONTINUE TO SLOWLY EASE THIS AFTERNOON...WITH LIGHTER WINDS EXPECTED TONIGHT INTO FRIDAY. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TONIGHT/FRIDAY AND AVIATION/MARINE...DDV FRIDAY NIGHT THROUGH THURSDAY...WOOD
Hazardous weather outlook, Dec 25, 3:51 PM CST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 351 PM CST THU DEC 25 2014 WIZ046-047-051-052-056>060-062>072-262200- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 351 PM CST THU DEC 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-262200- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 351 PM CST THU DEC 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. WOOD WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 3:22 PM CST | Small Craft Advisory | MKX | 30 hr |
Nearby
Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.